Ask a doctor

Wavy, Bumpy Bottom of Top Lip After Filler - What Has Gone Wrong? (photo)

Have had 0.5 Juvederm Ultra smile injected (first time) 2.5 weeks ago (body not border). After the intial swelling had gone down I was happy with the overall volume but not happy with all the bumps along the bottom of the top lip which is also lopsided (to my right). I massaged for about a week starting 48 h after the injection but have stopped now as I have seen only v slight fading of bumps. What should I do??? have more filler to correct gaps? Hyaluronidase may cause more damage than good...

Doctor Answers (6)

Post filler bumps

+1

Uneven swelling can occur for up to 2 weeks following lip injections. Certainly your injector may have injected incorrecly, but in addition, I would never advise anyone to massage their lips after filler has been injected, as distortions may occur from inadvertently moving the fileer around. Filler may be somwhat mobile for up to two weeks, and therefore, Never massage filler! Unless you have had Sculptra, but this is not for the lips.


Toronto Dermatologist
5.0 out of 5 stars 1 review

Wavy lips after Juvederm injections...

+1

Unfortunately, it looks like your Juvederm was injected unevenly or too superficially and this caused the lumps to show.  The choices are only inject Hyaluronidase into the lumpy spots or allow the Juvederm to dissolve over time. My hunch is that you will be happier if you dissolve the unevenness sooner than later. Your provider should be able to do this for you at no charge. You may require a Juvederm touch up but if injected deeper or by a more experienced injector your appearance could be greatly improved.  Good Luck! 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Go back to your injector

+1

At this point, although the lump may resolve over time, it's best to see your injector. I tell patients to please not massage Juvederm themselves. Often when patients do this, it's they themselves who move the Juvederm around and cause lumps and bumps. Return to your injector for an evaluation at this point. Yes, the lump will resolve, but a tiny bit of hyaluronidase into the lump will also resolve it immediately too. Don't massage anymore on your own.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

Bumps on Lip After Juvederm

+1

Your pictures at 2.5 weeks look like the bumps have improved substantially since the original Juvederm injection.  My advice is to leave them alone as they should continue to fade as your body absorbs the material.  You can try a small amount of Hyaluronidase.  It is not harmful and most injectors do not charge for it if they were the ones that injected the Juvederm for you.  Your injector wants you to be happy with the result!

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Light manual massage to the bumpy areas may help

+1

Juvederm is a smooth gel and you should not be able to see the product or feel it.  Since it was injected into the mucosal part of your lip, it is more noticeable when the product is unevenly distributed.  I have found that gentle massage to the bump between your thumb and finger helps smooth and disperse the product so no "bumps" are visible.  It will not smooth our immediately, just be persistant.  Even though it has been almost 2 weeks post injection, I would try massage before adding more product.  If massage did not work, then consider adding more product to help even out.  I agree that hyaluronidase has its own risks-try to avoid.   Hope this helps. 

Cheryl A. Hull, MD
Rogers Dermatologist
5.0 out of 5 stars 4 reviews

Wavy, Bumpy Bottom of Top Lip After Filler - What Has Gone Wrong?

+1

I only see a "bump" on the left lore off central lip. Either have a small amount injected into the right lower or live with it for the next few months. Injecting Hyaluronidase is very risky and expensive. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.